MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO INTRAOSSEOUS INFUSION SYSTEM - NEEDLE SE; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO INTRAOSSEOUS INFUSION SYSTEM - NEEDLE SE; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917352
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Rn went to remove io from left humerus.When twisting off the extension tubing, luerlock, from the plastic head portion of the needle, the plastic portion came off.The needle appears to remain embedded within the patient's left humerus.In reviewing the psls, the needle was resected out at the bedside without complication.I think i remember the nurse telling me that they used a needle driver to pull it out.The event occurred back in october and the patient's current condition is unknown.They have since been discharged from the hospital.The needle was removed at the bedside by a physician.As per the icu progress note on october 27 the broken needle of his io needle was resected out.It does not elaborate in what manner this was done.
 
Additional Manufacturer Narrative
(b)(4).The manufacturing dhr file based on a potential lot was reviewed.No recorded results of manufacturing issues or anomalies were reported.Certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 01/2021 and is less than a year old.The complaint sample is not available for return.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The complaint cannot be confirmed.No corrective/preventative actions will be assigned.The complaint sample is not available for return.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The complaint cannot be confirmed.No further action required.
 
Event or Problem Description

Brand Name
EZ-IO INTRAOSSEOUS INFUSION SYSTEM - NEEDLE SE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key12019202
Report Number3011137372-2021-00158
Device Sequence Number3304903
Product Code FMI
UDI-Device Identifier10801902170641
UDI-Public10801902170641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917352
Device Catalogue Number9079P-VC-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;